Kentucky, 2010

Hail in Kentucky, March 12, 2010

March 12, 2010 · NWS LMK · 5 events in 4 counties and zones

A weather system caused hail over central Kentucky.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
5

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LMK wrote it up.

A weather system caused hail over central Kentucky.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before the first event at Mar 12, 9:26 AM EST, 1 hour 47 minutes earlier.

Area forecast discussion, Mar 12, 9:26 AM EST, 1 hour 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
926 AM EST FRI MAR 12 2010

...FORECAST UPDATE #2...

UPDATED THE FORECAST TO TAKE FOG WORDING OUT THIS MORNING.
VISIBILITIES HAVE LIFTED GREATLY OVER THE LAST HOUR AND WILL
CONTINUE TO IMPROVE.

SHOWERS AND T-STORMS HAVE ENTERED SOUTH CENTRAL KY THIS MORNING AND
WILL CONTINUE TO MOVE S TO N.  THE AREA OF PRECIP WILL GRADUALLY
SHIFT EAST THROUGHOUT THE AFTERNOON HOURS.  STRONG
T-STORMS...POSSIBLY A FEW SEVERE STILL LOOK POSSIBLE FOR TODAY.  A
FEW HAILERS ARE ALREADY STARTING TO MAKE THEIR WAY INTO SOUTH
CENTRAL KY.  EXPECT THE MAIN SEVERE WEATHER THREAT TODAY TO BE HAIL
ALONG THE ENE SIDE OF THE PRECIP SHIELD.  THE AMOUNT OF SFC
INSTABILITY THAT CAN BUILD UP THIS AFTERNOON WILL GREATLY AFFECT THE
SEVERE THREAT.  LOOKS LIKE SOUTHEAST INDIANA AND THE BLUEGRASS
REGION WOULD BE THE MOST FAVORABLE AREAS FOR SEVERE STORMS THIS
AFTERNOON.

FORECAST UPDATE #1...

AREA OBSERVATIONS ACROSS SOUTH CENTRAL KENTUCKY INCLUDING
ASOS...AWOS...AND WEB CAMS REVEAL SOME PRETTY DENSE WIDESPREAD FOG
WITH VSBYS UNDER ONE QUARTER MILE.  THEREFORE WILL UPGRADE THE SPS
TO A DENSE FOG ADVY TILL 9AM EST...8AM CST FOR SOUTH CENTRAL KY.
PORTIONS OF NORTH CENTRAL KY...THE BLUEGRASS...AND SOUTHERN INDIANA
HAVE PATCHY DENSE FOG AND WILL CONTINUE THE SPS FOR THE KY
COUNTIES...ADDING A FEW MORE OVER NORTH CENTRAL KY AND SOUTHERN
INDIANA.  THIS WILL RUN TILL 9AM EST AS WELL.  VISIBILITIES SHOULD
START TO IMPROVE OVER THE NEXT FEW HOURS AS THE SUN BURNS OFF THE
FOG.

.SHORT TERM (TODAY AND TONIGHT)...

VERTICALLY STACKED LOW CONTINUED TO SPIN OVER NORTHWEST IOWA THIS
MORNING. AT THE SURFACE A COOL FRONT EXTENDED FROM THE LOW SOUTHEAST
INTO CENTRAL KENTUCKY AND THEN SOUTH INTO THE WESTERN GULF COAST
STATES. THE SATELLITE WATER VAPOR LOOP INDICATED A S/W OVER
ARKANSAS TRACKING TO THE NORTHEAST. THIS WILL PRODUCE AN AREA OF LOW
PRESSURE ON THE FRONTAL BOUNDARY WHICH WILL MOVE INTO THE LOWER OHIO
VALLEY LATER TODAY. SO ONCE AGAIN WE WILL MENTION SHOWERS AND
THUNDERSTORMS ACROSS THE FORECAST AREA WITH (HOPEFULLY) BETTER
RESULTS THAT THURSDAY. I DO THINK THE BIG DIFFERENCE WILL BE THE
UPPER SUPPORT WHICH WAS LACKING THURSDAY. ON THAT NOTE SPC HAS
PLACED A LARGE PORTION OF THE FORECAST AREA IN A SLIGHT RISK FOR
SEVERE STORMS LATE THIS AFTERNOON WITH THE MAIN THREAT BEING HAIL.
THIS WILL BE DEPENDENT ON THE LOWER ATMOSPHERE BECOMING UNSTABLE
JUST ON THE WARM SIDE OF THE COOL FRONT.

THE AFOREMENTIONED STACKED LOW OVER IOWA WILL BEGIN TO FINALLY SHIFT
QUICKLY TOWARD THE MID ATLANTIC STATES. AS THIS OCCURS SCATTERED
SHOWERS WILL BE POSSIBLE ACROSS THE AREA OVERNIGHT SO WE WILL
CONTINUE TO MENTION POPS IN THAT PERIOD.

TEMPERATURES TODAY WILL RANGE FROM THE MID 50S ACROSS THE WEST TO
MID 60S IN THE BLUEGRASS REGION. LOWS TONIGHT WILL FALL INTO THE
UPPER 30S AND LOWER 40S.

.LONG TERM (SATURDAY NIGHT - FRIDAY)...

SATURDAY THROUGH MONDAY NIGHT...

SLOW MOVING VERTICALLY STACKED LOW SHOULD BE JUST WEST OF THE
COMMONWEALTH BY SATURDAY MORNING.  CONSENSUS OF THE LATEST MODEL
DATA SHOW THE CORE OF THIS SYSTEM MOVING JUST TO OUR SOUTH DURING
THE DAY ON SATURDAY AND OFF TO OUR EAST ON SUNDAY.  SCATTERED
SHOWERS ARE LIKELY GOING TO BE WITH US DURING THE DAY ON SATURDAY
WITH MOST CONCENTRATED AREA OF RAIN BEING LOCATED JUST TO OUR
NORTH.  THIS ACTIVITY SHOULD DROP BACK INTO KENTUCKY SATURDAY NIGHT
AND SUNDAY AS UPPER LEVEL LOW SPINS OVER VA.  PRECIPITATION AMOUNTS
WILL LIKELY BE IN THE 0.25 TO 0.50 INCH RANGE FOR SAT/SUN...WITH
HIGHER AMOUNTS BEING FOUND IN AN E-W AXIS ACROSS CENTRAL INDIANA AND
OHIO.  PRECIPITATION SHOULD BE ON THE WANE SUNDAY NIGHT AND THROUGH
MUCH OF MONDAY AS THIS SLOW SYSTEM FINALLY GAINS SOME DISTANCE FROM
US.  FOR NOW...STILL THINK THAT DRIER WEATHER WILL FINALLY COMMENCE
BY MONDAY NIGHT.  CLOUDS AND PRECIPITATION WILL KEEP TEMPERATURES
COOLER THAN WHAT WE'VE SEEN OVER THE PAST FEW DAYS.  HIGHS ON
SATURDAY/SUN SHOULD WARM INTO THE UPPER 40S TO THE LOWER 50S...WITH
LOWER-MID 50S ON MONDAY.  OVERNIGHT LOWS IN THE UPPER 30S TO THE
LOWER 40S WILL BE COMMON.

TUESDAY THROUGH THURSDAY...

AS UPPER LOW CONTINUES TO MOVE OUT TO SEA...NEW LONGER RANGE
DETERMINISTIC MODELS ARE COMING INTO BETTER AGREEMENT WITH DROPPING
ANOTHER WAVE INTO THE REGION DURING THE PERIOD.  BOTH THE 12/00Z GFS
AND EURO SOLUTIONS SHOW THIS WAVE DROPPING INTO THE AREA AROUND
WEDNESDAY AND LINGERING INTO THURSDAY.  THE ENSEMBLE SOLUTIONS SHOW
A WIDE SPREAD IN THEIR SOLUTIONS WITH THIS SYSTEM...SO OVERALL
CONFIDENCE IS FAIRLY LOW AT THIS TIME. FOR NOW...PLAN ON KEEPING THE
INHERENT FCST DRY HERE...BUT IT WOULD NOT SURPRISE ME THAT WE MAY
NEED TO ADD PRECIPITATION CHANCES IN SUBSEQUENT FCSTS FOR WED-THU.
CURRENT TEMPS LOOK OK HERE WITH MID-UPPER 50S FOR HIGHS AND UPPER
30S TO THE LOWER 40S FOR OVERNIGHT LOWS.

&&

.AVIATION (12Z TAF ISSUANCE)...

A VARIETY OF WEATHER CONCERNS WILL MAKE THIS A TOUGH TAF FORECAST
FOR THE NEXT 24 HOURS. FIRST WE HAVE PATCHY DENSE FOG REDUCING
VISIBILITIES AT BWG AND A COUPLE OF OTHER NON TAF AIRPORTS.
VISIBILITIES BELOW 1/4 MILE HAVE BEEN REPORTED. WE WILL ALSO HAVE AN
AREA OF LOW PRESSURE DEVELOP OVER THE TENNESSEE VALLEY THIS
MORNING AND TRACK NORTH INTO THE LOWER OHIO VALLEY. THIS WILL
BRING SHOWERS AND THUNDERSTORMS TO CENTRAL KENTUCKY LATE THIS
MORNING AND AFTERNOON. THEN WE EXPECT LOW CLOUDS TONIGHT AS LOW
PRESSURE MOVES THROUGH THE AREA.

&&

.LMK WATCHES/WARNINGS/ADVISORIES...
KY...NONE.
IN...NONE.
&&

UPDATE.........AML
SHORT TERM.....JA
LONG TERM......MJ
AVIATION.......JA
Hazardous weather outlook, Mar 12, 11:00 AM EST, 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOUISVILLE KY
1100 AM EST FRI MAR 12 2010

INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-130930-
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-
CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-
BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-
JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-
SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY-
FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY-
MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY-
GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY-
TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY-
ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY-
CUMBERLAND KY-CLINTON KY-
1100 AM EST FRI MAR 12 2010 /1000 AM CST FRI MAR 12 2010/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SHOWERS AND THUNDERSTORMS ARE FORECAST TODAY. THE HEAVIEST STORMS
ARE EXPECTED ACROSS THE EASTERN PORTION OF SOUTH CENTRAL INDIANA AS
WELL AS NORTH CENTRAL AND EAST CENTRAL KENTUCKY LATE THIS AFTERNOON
AND EVENING. HOWEVER...THUNDERSTORMS WITH SMALL HAIL WILL AFFECT
CENTRAL KENTUCKY DURING THE EARLY AFTERNOON HOURS. THE MAIN THREATS
ACCOMPANYING THE LATE AFTERNOON AND EVENING STORMS WILL BE GUSTY
WINDS...HAIL...AND LIGHTNING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE REQUESTED TO REPORT HAIL AND STRONG WINDS TODAY.

JA/AML

In the hours before

Special weather statement, Mar 12, 8:07 AM EST, 3 hours 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
807 AM EST FRI MAR 12 2010

INZ077>079-090>092-KYZ024>043-045>049-053>057-121430-
WASHINGTON IN-SCOTT IN-JEFFERSON IN-HARRISON IN-FLOYD IN-CLARK IN-
BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-
JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-
SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY-
FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY-
MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY-
GARRARD KY-MADISON KY-
INCLUDING THE CITIES OF...SALEM...SCOTTSBURG...MADISON...
CORYDON...NEW ALBANY...JEFFERSONVILLE...HARDINSBURG...
BRANDENBURG...BEAVER DAM...LEITCHFIELD...ELIZABETHTOWN...
FORT KNOX...MOUNT WASHINGTON...SHEPHERDSVILLE...LOUISVILLE...
LA GRANGE...BEDFORD...NEW CASTLE...SHELBYVILLE...FRANKFORT...
GEORGETOWN...CYNTHIANA...TAYLORSVILLE...LAWRENCEBURG...
VERSAILLES...LEXINGTON...PARIS...CARLISLE...BARDSTOWN...
SPRINGFIELD...HARRODSBURG...NICHOLASVILLE...WINCHESTER...
HODGENVILLE...LEBANON...DANVILLE...LANCASTER...RICHMOND
807 AM EST FRI MAR 12 2010 /707 AM CST FRI MAR 12 2010/

...PATCHY DENSE FOG THIS MORNING...

PATCHY DENSE FOG THIS MORNING WILL CONTINUE OVER PORTIONS OF NORTH
CENTRAL KENTUCKY...THE BLUEGRASS REGION OF KENTUCKY...AND SOUTHERN
INDIANA THOUGH 930AM EST...830 AM CST. VISIBILITIES IN THE DENSE
PATCHES WILL DROP TO LESS THAN ONE HALF MILE.

MOTORISTS SHOULD USE CAUTION ON THE ROADWAYS THIS MORNING. WATCH
FOR SUDDEN DROPS IN VISIBILITIES AND USE LOW BEAM HEADLIGHTS IN FOG.

AML
Special weather statement, Mar 12, 8:54 AM EST, 2 hours 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
854 AM EST FRI MAR 12 2010

KYZ071-073-121430-
ALLEN-WARREN-
754 AM CST FRI MAR 12 2010

...STRONG THUNDERSTORM WITH SMALL HAIL...

AT 848 AM EST/748 AM CST/...NATIONAL WEATHER SERVICE DOPPLER RADAR
WAS TRACKING A STRONG THUNDERSTORM 10 MILES SOUTHEAST OF
WESTMORELAND...AND MOVING NORTH AT 35 MPH.

OCCASIONAL LIGHTNING...MODERATE RAIN WITH RAINFALL RATES OF AROUND
ONE HALF INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN TWO
MILES...AND SMALL PEA TO DIME SIZE HAIL...ARE EXPECTED WITH THIS
STORM.

THIS STORM WILL BE...
  NEAR SCOTTSVILLE AROUND 815 AM CST.

THIS STORM WILL AFFECT INTERSTATE 65 IN KENTUCKY BETWEEN MILE MARKERS
20 AND 39.

&&

LAT...LON 3665 8631 3716 8654 3710 8630 3708 8628
      3709 8626 3706 8615 3701 8614 3692 8618
      3691 8616 3692 8615 3688 8613 3688 8610
      3663 8604
TIME...MOT...LOC 1351Z 174DEG 37KT 3651 8611

JDG
Special weather statement, Mar 12, 9:41 AM EST, 1 hour 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
941 AM EST FRI MAR 12 2010

KYZ074-075-121530-
BARREN-MONROE-
841 AM CST FRI MAR 12 2010

...STRONG THUNDERSTORM SMALL HAIL...

AT 836 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 7 MILES NORTHEAST OF RED BOILING SPRINGS...AND
MOVING NORTH AT 40 MPH.

OCCASIONAL LIGHTNING...MODERATE RAIN WITH RAINFALL RATES OF AROUND
ONE HALF INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN THREE
MILES...AND SMALL PEA TO HALF INCH HAIL...ARE EXPECTED WITH THIS
STORM.

THIS STORM WILL BE...
  NEAR GLASGOW AROUND 905 AM CST.

THIS STORM WILL AFFECT THE CUMBERLAND (NUNN) PARKWAY BETWEEN MILE
MARKERS 11 AND 14.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF ON OR NEAR A LAKE...RIVER.  GET OUT OF THE WATER AND MOVE INDOORS
OR INSIDE A VEHICLE NOW. DON'T BE CAUGHT ON THE WATER IN A
THUNDERSTORM.

&&

LAT...LON 3663 8593 3692 8602 3716 8604 3715 8591
      3716 8577 3712 8578 3711 8577 3701 8575
      3685 8575 3684 8573 3662 8569
TIME...MOT...LOC 1440Z 178DEG 43KT 3667 8580

JDG
Local storm report, Mar 12, 10:03 AM EST, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1003 AM EST FRI MAR 12 2010

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

1001 AM     HAIL             4 NW TOMPKINSVILLE      36.74N  85.74W
03/12/2010  E0.70 INCH       MONROE             KY   LAW ENFORCEMENT

            DIME SIZE HAIL COVERING THE GROUND

&&

EVENT NUMBER LMK1000162

NF
Special weather statement, Mar 12, 10:13 AM EST, 1 hour before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1013 AM EST FRI MAR 12 2010

KYZ053-063-064-076-121600-
GREEN-HART-LARUE-METCALFE-
913 AM CST FRI MAR 12 2010

...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...AND SMALL HAIL...

AT 909 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 6 MILES SOUTHWEST OF EDMONTON...AND MOVING NORTH
AT 40 MPH.

OCCASIONAL LIGHTNING...MODERATE RAIN WITH RAINFALL RATES OF AROUND
ONE HALF INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN THREE
MILES...AND SMALL PEA PENNY SIZE HAIL...ARE EXPECTED WITH THIS STORM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF ON OR NEAR A LAKE...RIVER...GET OFF THE WATER AND MOVE INDOORS OR
INSIDE A VEHICLE NOW. DON'T BE CAUGHT ON THE WATER IN A THUNDERSTORM.

&&

LAT...LON 3715 8578 3716 8576 3717 8578 3750 8580
      3751 8554 3746 8554 3746 8560 3743 8559
      3740 8554 3687 8554 3687 8575
TIME...MOT...LOC 1511Z 172DEG 36KT 3693 8566

JDG
Special weather statement, Mar 12, 10:58 AM EST, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1058 AM EST FRI MAR 12 2010

KYZ028-045-046-053-054-063>065-121645-
GREEN-HARDIN-HART-LARUE-MARION-NELSON-TAYLOR-WASHINGTON-
1058 AM EST FRI MAR 12 2010

...STRONG THUNDERSTORMS WITH DANGEROUS LIGHTNING...AND SMALL HAIL...

AT 955 AM CST/1055 AM EST/...NATIONAL WEATHER SERVICE DOPPLER RADAR
WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES
NORTHEAST OF MUNFORDVILLE TO CAMPBELLSVILLE...AND MOVING NORTH AT 40
MPH.

OCCASIONAL LIGHTNING...MODERATE RAIN WITH RAINFALL RATES OF AROUND
ONE HALF INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN THREE
MILES...AND SMALL PEA OR DIME SIZE HAIL...ARE EXPECTED WITH THESE
STORMS.

THESE STORMS WILL BE...
  NEAR LEBANON AROUND 1120 AM EST.
  NEAR SPRINGFIELD AROUND 1135 AM EST.

THIS STORM WILL AFFECT INTERSTATE 65 IN KENTUCKY BETWEEN MILE MARKERS
93 AND 94.

THIS STORM WILL AFFECT THE BLUEGRASS PARKWAY BETWEEN MILE MARKERS 10
AND 21.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3727 8534 3727 8542 3729 8584 3782 8585
      3778 8513 3726 8523 3726 8534
TIME...MOT...LOC 1558Z 178DEG 36KT 3738 8579 3734 8534

AML

The radar

The Louisville radar (KLVX), 69 km away, was scanning. The volume nearest the first event began at 16:14 UTC.

Open the radar archive at this moment

Event by event

5 hail. Local standard time, as filed.

Hail, Taylor

When
March 12, 11:13 AM EST
Where
Taylor County, 0.06 mi ESE of Badger
Measured
1.75 in hail
Reported by
Emergency Manager
Coordinates
37.450, -85.529

Hail covered the ground near Highway 210 on the Larue/Green County line.

Hail, Nelson

When
March 12, 11:51 AM EST
Where
Nelson County, 1.41 mi SE of Bardstown
Measured
0.88 in hail
Reported by
Law Enforcement
Coordinates
37.806, -85.451

Nickel size hail was reported at the county dispatch office.

Hail, Nelson

When
March 12, 12:08 PM EST
Where
Nelson County, Coxs Creek
Measured
0.88 in hail
Reported by
Trained Spotter
Coordinates
37.900, -85.470

Hail, Spencer

When
March 12, 12:20 PM EST
Where
Spencer County, 0.54 mi E of Taylorsville
Measured
1 in hail
Reported by
Law Enforcement
Coordinates
38.030, -85.340

Hail, Madison

When
March 12, 2:59 PM EST
Where
Madison County, 0.88 mi SE of Richmond
Measured
0.88 in hail
Reported by
Emergency Manager
Coordinates
37.740, -84.290

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Kentucky in 2010Every state in 2010This day in weather historyWarnings in Kentucky, March 2010

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 216540, 216541, 216542, 216543, 216544.